I go to the pain specialist tomorrow just to check in/switch meds. Dr. Casey, my neurosurgeon recommened depakote. I am almost 2 months post-op DREZ and waiting for pain relief. Just wondering how it helped/how your body reacted. I go back to school in a month and need to be able to think!!
I have used Depakote for the last 3 years to lessen the frequency and severity of my migraines and TN attacks. I too have heard that it can cause weight gain. I have not experienced either weight gain nor hair loss. However, if you do look it up…it does have a lengthy list of side effects. I have and still do experience dizziness to the point of veritgo on occassion from taking it. Everyone is different, I would talk over several options. As with all meds…it is trail and error to find the “right” ones for each of us. Good luck and I hope you are soon pain free.
Sabrina-thank you for your info about your experience. ugh-weight gain and hair loss. I have problems with hair loss before to the point where people were worried. I am going to talk to the Dr. today and see if we can come up with an alternative. I have been on almost every other med though, so we will see!
Dianna-thank you. it makes me feel a little better that you did not experience weight gain or hair loss. I will probably give the med a try and see what happens.
I am on 1000 mg of Depakote. I have been ok with the side effects…more tired and unstable/vision, but recently I have been getting the feeling in my arms and legs that it is going numb and blood flow isn’t getting there. Any ideas? I called my dr they said it wasnt normal and that they would call me back, but nothing!